MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113315
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the optifix at fixation device ejected fasteners sporadically.The subject device was returned for evaluation.The device was found to misfire during the initial functional evaluation.Internal components evaluation found all the inner components are in place and no damage was found.The sample evaluation is ongoing at this time, as such no conclusion can be made.A supplemental mdr will be submitted, to document the results of the sample evaluation once completed.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.The instructions-for-use (ifu) for the optifix at fixation device prescribes the proper method for use of this device for proper fastener delivery and includes "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue." this mdr represents the bard/davol optifix at (device #1).An additional mdr was submitted to represent the bard/davol optifix at (device #2).
 
Event or Problem Description
As reported, during a procedure on (b)(6) 2022, the bard/davol optifix at fixation device (device #1) misfired several times and fasteners were released sporadically.As reported, the device was not used and a second optifix at (device #2) was opened, and the same issue recurred.As reported, all fasteners were removed from the patient's body and there was a procedural delay in completing the case.There was no reported patient injury.Note, this file represents device #1.
 
Additional Manufacturer Narrative
As reported, the optifix at fixation device ejected fasteners sporadically.The subject device was returned for evaluation.The device was found to misfire during the initial functional evaluation.Internal components evaluation found all the inner components are in place and no damage was found.The sample evaluation is ongoing at this time, as such no conclusion can be made.A supplemental mdr will be submitted, to document the results of the sample evaluation once completed.Review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.The instructions-for-use (ifu) for the optifix at fixation device prescribes the proper method for use of this device for proper fastener delivery and includes "care should be taken not to use excessive counterpressure as this may damage the distal tip of the device as well as the mesh and/or tissue." addendum: this supplemental mdr is submitted to report the sample evaluation results.Evaluation of the sample finds that the device misfired potentially due to an incorrect feed assembly setback.The cause for the incorrect feed assembly setback is deemed unknown since the discrepancy could not be replicated with the unit received.Based on the sample evaluation and investigation performed, a definitive root cause for reported event cannot be determined.This semdr represents the bard/davol optifix at (device #1).An additional semdr was submitted to represent the bard/davol optifix at (device #2).Sample evaluated.
 
Event or Problem Description
As reported, during a procedure on (b)(6) 2022 the bard/davol optifix at fixation device (device #1) misfired several times and fasteners were released sporadically.As reported, the device was not used and a second optifix at (device #2) was opened, and the same issue recurred.As reported, all fasteners were removed from the patient's body and there was a procedural delay in completing the case.There was no reported patient injury.Note, this file represents device #1.

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14015048
Report Number1213643-2022-00136
Device Sequence Number20408399
Product Code GDW
UDI-Device Identifier00801741136559
UDI-Public(01)00801741136559
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2023
Device Catalogue Number0113315
Device Lot NumberHUFU0421
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date04/05/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown